Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 296, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 1, 2003, 7:02 PM CDT for Breckinridge County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2003, 7:02 PM CDT (00:02 UTC)
- Expired
- Sep 1, 2003, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Breckinridge County, KY
The radar
The Louisville radar (KLVX), 42 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 020002
SVRLMK
KYC027-020045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM CDT MON SEP 1 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 745 PM CDT
* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM UNION STAR TO 14 MILES SOUTHWEST
OF ROFF...OR FROM 42 MILES SOUTHWEST OF LOUISVILLE TO 36 MILES
NORTH OF BOWLING GREEN...MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WEBSTER...GARFIELD AROUND 710 PM CDT
IRVINGTON AROUND 715 PM CDT
MADRID AROUND 720 PM CDT
HUDSON...CUSTER AROUND 725 PM CDT
DYER AROUND 730 PM CDT
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY
DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3797 8645 3763 8656 3760 8629 3780 8618
3799 8641
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:20 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 1:20 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM EDT MON SEP 1 2003 .SHORT TERM... A WARM FRONT STRETCHED ACROSS CENTRAL ILLINOIS AND INDIANA THIS AFTERNOON WITH A VERY MOIST (PW 2.00) TROPICAL AIRMASS OVER THE COUNTY FORECAST AREA. AT 18Z ONLY A FEW THUNDERSTORMS HAD DEVELOPED ACROSS THE AREA. WIND FIELDS REMAIN STRONG THIS AFTERNOON WITH 850 WINDS AROUND 40KTS. WE WILL KEEP AN EYE OF DEVELOPING THUNDERSTORMS THIS AFTERNOON, ESPECIALLY FOR THE POSSIBILITY OF GUSTY WINDS. THE MODELS ARE IN AGREEMENT ON DROPPING THE WARM FRONT SLIGHTLY SOUTH OVERNIGHT AND INTO MONDAY. WITH THIS IN MIND WE WILL GO WITH LIKELY POPS ACROSS THE EXTREME NORTHERN PORTION OF THE CFA OVERNIGHT AND ACROSS MUCH OF THE REGION TUESDAY. THE WHOLE SYSTEM SHIFTS EAST TUESDAY NIGHT AND WEDNESDAY AS AN UPPER LEVEL TROF MOVES INTO THE REGION. THE SURFACE LOW WILL CROSS KENTUCKY DURING THIS TIMEFRAME AND ADDITIONAL HEAVY RAIN WILL BE POSSIBLE. THE FRONT WILL FINALLY EXITS THE REGION THURSDAY AS COOL HIGH PRESSURE BUILDS INTO THE LOWER OHIO VALLEY. .EXTENDED DISCUSSION (THURSDAY NIGHT THROUGH MONDAY)... BY FRIDAY THE COLD FRONT SHOULD BE WELL OFF TO THE EAST ALTHOUGH LARGE SCALE 500 MB TROUGH STILL TO RESIDE OVER THE EASTERN GRT LAKES AND OH VLY. WILL HAVE A CLEARING TREND BY EARLY IN THE PERIOD WITH NIL POPS AND LOW CLOUD COVER FOR THE REMAINDER OF EXTDD. TEMPS A LITTLE COOLER TOO GIVEN LOWER HEIGHTS...ABOUT 5 DEGREES COOLER THAN NORMAL FOR HIGH TEMPS. .LMK...NONE. JA
Hazardous weather outlook, Sep 1, 2:37 PM CDT, 4 hours 25 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 337 PM EDT MON SEP 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A WARM FRONT LOCATED ACROSS CENTRAL INDIANA WILL SETTLE INTO SOUTHERN INDIANA LATER THIS EVENING. A LINE OF THUNDERSTORMS IS FORECAST TO DEVELOP ALONG AND AHEAD OF THE FRONT. THESE STORMS SHOULD DROP INTO SOUTHERN INDIANA AND NORTHERN KENTUCKY THIS EVENING. A FEW OF THE STORMS MAY REACH SEVERE CRITERIA WITH THE MAIN THREAT DAMAGING WIND GUSTS OVER 50 MPH. A FEW TORNADOES ARE ALSO POSSIBLE...MAINLY NORTH OF THE OHIO RIVER. THE MAIN THREAT AREA FOR SEVERE THUNDERSTORMS WILL BE NORTH OF THE WESTERN KENTUCKY AND BLUEGRASS PARKWAYS IN NORTH-CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA. FINALLY...THERE WILL BE A CONTINUED THREAT OF HEAVY RAINFALL WHICH MAY CAUSE LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WARM AND HUMID CONDITIONS WILL HELP PROMOTE MORE SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY. A COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION ON WEDNESDAY BRINGING AN END TO THE THUNDERSTORM ACTIVITY FOR OUR REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. JB
In the hours before
Special weather statement, Sep 1, 6:45 PM CDT, 17 minutes before
INZ076>079-083-084-089>092-012356- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 745 PM EDT MON SEP 1 2003 THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN SOUTH CENTRAL INDIANA JEFFERSON...SCOTT...WASHINGTON...ORANGE...CLARK...DUBOIS... CRAWFORD...HARRISON...FLOYD AND PERRY THE THREAT FOR ORGANIZED SEVERE WEATHER HAS ENDED...HOWEVER SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAIN WILL CONTINUE FROM TIME TO TIME TONIGHT. STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:29 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 31 min |
| Sep 2, 11:00 AM CDT | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Sep 2, 1:10 PM CDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| Sep 2, 3:04 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 41 min |
| Sep 2, 3:19 PM CDT | Flash Flood Warning | LMK | Taylor | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.